Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 138, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 30, 2018, 5:27 PM CDT for Leavenworth County, Wyandotte County, Kansas; Platte County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2018, 5:27 PM CDT (22:27 UTC)
- Expired
- Jun 30, 2018, 6:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Leavenworth County, KS, Wyandotte County, KS, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 65 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 4:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1716 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
558
WUUS53 KEAX 302227
SVREAX
KSC103-209-MOC165-302315-
/O.NEW.KEAX.SV.W.0138.180630T2227Z-180630T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
527 PM CDT SAT JUN 30 2018
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Northwestern Wyandotte County in northeastern Kansas...
Eastern Leavenworth County in northeastern Kansas...
Southeastern Platte County in west central Missouri...
* Until 615 PM CDT.
* At 527 PM CDT, a severe thunderstorm was located over Weatherby
Lake, moving north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lansing, Parkville, Platte City, Weatherby Lake, Kansas City, Lake
Waukomis, Ferrelview, Platte Woods, Tracy, Farley, Wolcott,
Pomeroy, Waldron, Kansas City Intl Arpt, East Leavenworth and
Hoover.
This includes the following highways...
Interstate 29 between mile markers 6 and 19.
Interstate 435 between mile markers 17 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3919 9464 3915 9486 3935 9487 3939 9473
3935 9462
TIME...MOT...LOC 2227Z 198DEG 11KT 3924 9469
HAIL...1.00IN
WIND...60MPH
$$
Blair1 follow-up statement
527
WWUS53 KEAX 302248
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
548 PM CDT SAT JUN 30 2018
KSC103-209-302257-
/O.CAN.KEAX.SV.W.0138.000000T0000Z-180630T2315Z/
Wyandotte KS-Leavenworth KS-
548 PM CDT SAT JUN 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WYANDOTTE AND
EASTERN LEAVENWORTH COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Kansas...and west central Missouri.
LAT...LON 3939 9473 3935 9462 3919 9464 3918 9476
3921 9478 3921 9483 3922 9484 3925 9483
3928 9487 3935 9487
TIME...MOT...LOC 2247Z 188DEG 10KT 3928 9474
$$
MOC165-302315-
/O.CON.KEAX.SV.W.0138.000000T0000Z-180630T2315Z/
Platte MO-
548 PM CDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN PLATTE COUNTY...
At 547 PM CDT, a severe thunderstorm was located near Weatherby Lake,
moving north at 10 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Kansas City, Lansing, Parkville, Platte City, Weatherby Lake, Lake
Waukomis, Ferrelview, Platte Woods, Tracy, Farley, Waldron, Kansas
City Intl Arpt, East Leavenworth and Hoover.
This includes the following highways...
Interstate 29 between mile markers 6 and 19.
Interstate 435 between mile markers 21 and 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3939 9473 3935 9462 3919 9464 3918 9476
3921 9478 3921 9483 3922 9484 3925 9483
3928 9487 3935 9487
TIME...MOT...LOC 2247Z 188DEG 10KT 3928 9474
HAIL...0.88IN
WIND...60MPH
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:07 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 30, 4:07 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
407 PM CDT Sat Jun 30 2018
.Discussion...
Issued at 407 PM CDT SAT JUN 30 2018
A few thunderstorms are developing around the KC Metro this
afternoon. These pop-up storms will continue through the afternoon.
However, the main chance for severe weather will move into northwest
Missouri and eastern Kansas this evening. Storms out ahead of a cold
front will move into the area this evening into a very unstable
environment with 3000-4000J/Kg of MUCAPE. However, shear will be
weak. Regardless, a few storms capable of damaging winds and
possibly large hail will be possible tonight into the early
overnight hours. Storms will then weaken through the overnight as
they sink slowly southeast through the remainder of the CWA. By
Sunday afternoon the front should be just about through the CWA
however, additional strong storms may be possible across the
southeastern portion of the forecast area. Fortunately, the heat
will be much more manageable Sunday with highs in the mid to upper
80s. High pressure will build into the area on Sunday night and
persist over the area through Monday as upper level ridging begins
to build back into the region from the eastern CONUS. High Monday
will be in the upper 80s to lower 90s.
By Wednesday, the upper ridge retrogrades back west to where the
ridge axis is directly over the region. This ridge axis remains over
the area through Friday keeping hot temperatures over the region
from mid-week through the end of the week with highs in the low to
mid 90s. By Friday night the upper level ridge retrogrades further
to the west leave the local area on the lee side of the ridge.
Shortwave rounding the ridge may move into the area providing the
chance for a few rounds of storms Friday night through Saturday.
&&
.Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1215 PM CDT SAT JUN 30 2018
This is a low confidence forecast for this TAF. Some models want
to hold storms off to the north and significantly wkn/diminish
storms as they approach the terminals. Others models want to
develop a line or two of showers and thunderstorms that moves
thru the terminals during the overnight pd. As such, have
maintained VCTS at the terminals btn 06Z-12Z with the exception
of STJ where a tempo grp was included fm 05Z-09Z. Otrw...conds
should remain VFR thru the pd with the potential for MVFR cigs at
STJ aft 15Z.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning until 7 PM CDT this evening for KSZ025-
057-060-102>105.
MO...Excessive Heat Warning until 7 PM CDT this evening for
MOZ011>013-020>022-028>033-037>040-043>046-053-054.
Heat Advisory until 7 PM CDT this evening for MOZ001>008-014>017-
023>025.
&&
Discussion...73
Aviation...73Hazardous weather outlook, Jun 30, 4:33 AM CDT, 12 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 433 AM CDT Sat Jun 30 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-010945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 433 AM CDT Sat Jun 30 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight An Extreme Heat Warning remains in effect today for northeast Kansas and much of western Missouri. Temperatures will rise into the upper 90s with heat indices ranging between 103 to 108 degrees. Elsewhere, a Heat Advisory remains on effect today. Highs will be in the mid to upper 90s with heat index values between 102 and 107. Additionally, isolated severe storms will be possible late this afternoon and evening as a cold front moves across the area. Large hail and damaging winds will be the main threats with this activity. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 30, 4:07 PM CDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 407 PM CDT SAT JUN 30 2018 KSZ103-104-MOZ028-302130- Wyandotte KS-Leavenworth KS-Platte MO- 407 PM CDT SAT JUN 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WYANDOTTE...EAST CENTRAL LEAVENWORTH AND CENTRAL PLATTE COUNTIES UNTIL 430 PM CDT... At 407 PM CDT, Doppler radar was tracking a strong thunderstorm near Lansing, moving north at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lansing, Platte City, Kansas City, Tracy, Farley, Kansas City Intl Arpt, East Leavenworth, Wolcott, Pomeroy, Waldron, Piper and Beverly. This includes the following highways... Interstate 29 between mile markers 13 and 19. Interstate 435 between mile markers 15 and 34. LAT...LON 3914 9476 3914 9490 3940 9488 3935 9467 TIME...MOT...LOC 2107Z 196DEG 20KT 3921 9482 Blair
Local storm report, Jun 30, 5:00 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 1 S PLATTE CITY 39.35N 94.78W
06/30/2018 E0.88 INCH PLATTE MO TRAINED SPOTTER
SPOTTER REPORTS 40 MPH WIND GUSTS AS WELL.
&&Local storm report, Jun 30, 5:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 2 SSE PLATTE CITY 39.34N 94.77W
06/30/2018 E1.00 INCH PLATTE MO AMATEUR RADIO
&&Special weather statement, Jun 30, 5:13 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
513 PM CDT SAT JUN 30 2018
KSZ104-MOZ028-302245-
Wyandotte KS-Platte MO-
513 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WYANDOTTE AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 545 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Parkville, moving north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Parkville, Platte City, Riverside, Weatherby Lake, Kansas City, Lake
Waukomis, Ferrelview, Platte Woods, Kansas City Intl Arpt, Wolcott,
Pomeroy and Waldron.
This includes the following highways...
Interstate 29 between mile markers 5 and 17.
Interstate 435 between mile markers 17 and 39.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Kansas...and west central Missouri.
LAT...LON 3920 9482 3921 9478 3921 9481 3935 9480
3934 9460 3916 9464 3916 9482
TIME...MOT...LOC 2213Z 198DEG 11KT 3918 9472
BlairThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:12 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth, Wyandotte | 33 min |
| Jun 30, 6:19 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 56 min |
| Jun 30, 4:07 PM CDT | Special Weather Statement | EAX | Platte | 23 min |
| Jun 30, 5:13 PM CDT | Special Weather Statement | EAX | Platte | 32 min |
| Jun 30, 5:30 PM CDT | Severe Thunderstorm Warning | EAX | Gentry | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.